MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145059P
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Unintended Radiation Exposure (4565)
Date of Event 06/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the patient had a catheter placement on june 11.On june 16, the patient stated that when she was at her residence, the catheter caught on blankets and she pulled it out.The nursing home called the hospital to tell them and she came on the next day, june 17, to have it replaced.Before the surgery, when the doctor palpated the chest of the patient, he could feel a portion of the catheter that was still present.The doctor was thinking that the catheter broke.The catheter was not repaired and had no leak.There was no luer adapter issue.No other products being utilized with the device.There was no blood leakage from the broken catheter.There was no blood loss or symptoms reported and no blood transfusion was required.There were no complications.It was said that an x-ray was done to check the remaining portion of the catheter.Then, the doctor performed a cutdown (to make it easier to remove) and surgically removed the portion of the catheter (most of it actually) and replaced it with a new one with zero issues or additional treatments needed.There was no reported patient injury.
 
Event or Problem Description
According to the reporter, the patient had a catheter placement on (b)(6).On (b)(6), the patient stated that when she was at her residence, the catheter caught on blankets and she pulled it out.The nursing home called the hospital to tell them and she came inthe next day, (b)(6), to have it replaced.Before the surgery, when the doctor palpated the chest of the patient, he could feel a portion of the catheter that was still present.The doctor was thinking that the catheter broke.The catheter was not repaired and had no leak.There was no luer adapter issue.No other products being utilized with the device.There was no blood leakage from the broken catheter.There was no blood loss or symptoms reported and no blood transfusion was required.There were no complications.It was said that an x-ray was done to check the remaining portion of the catheter.Then, the doctor performed a cutdown (to make it easier to remove) and surgically removed the portion of the catheter (most of it actually) and replaced it with a new one with zero issues or additional treatments needed.There was no reported patient injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted the cannula had broken into two pieces.It was reported that there was a break on the catheter shaft.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
MDR Report Key12159129
Report Number3009211636-2021-00167
Device Sequence Number14408091
Product Code MSD
UDI-Device Identifier10884521158290
UDI-Public10884521158290
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/09/2023
Device Model Number8888145059P
Device Catalogue Number8888145059P
Device Lot Number1815800075
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/21/2021
Supplement Date Received by Manufacturer07/15/2021
09/30/2021
Initial Report FDA Received Date07/13/2021
Supplement Report FDA Received Date08/02/2021
10/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;